Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at May 2, 2016, 3:14 PM CDT for Kemper County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 3:14 PM CDT (20:14 UTC)
- Expired
- May 2, 2016, 3:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 140 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443 WWUS84 KJAN 022014 SPSJAN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT MON MAY 2 2016 MSZ046-022045- KEMPER MS- 314 PM CDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER COUNTY UNTIL 345 PM CDT... AT 314 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR TAMOLA...OR 8 MILES NORTH OF LAUDERDALE...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KEMPER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3258 8839 3258 8852 3268 8858 3277 8837 TIME...MOT...LOC 2014Z 245DEG 29KT 3264 8848 $$ 19
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 2, 10:08 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 2, 10:08 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1008 AM CDT MON MAY 2 2016 .UPDATE...BOUNDARY CONTINUES TO SLICE ACROSS THE NW SECTIONS OF THE CWA AT THE MOMENT. CAA BEHIND THE BOUNDARY AND EXTENSIVE CLOUD COVER IN ADVANCE ARE KEEPING CONDITIONS RATHER COOL. UPDATED TEMPS/DEWPOINTS AND MAXIMUMS FOR THE REST OF THE DAY BASED ON THE LATEST TRENDS. WX GRIDS AND REST OF PACKAGE LOOKS GOOD./26/ && .AVIATION...VARIABLE CIGS ACROSS THE AREA ALONG A COLD FRONT ARE MAKING FOR A DIFFICULT FORECAST. AS THE BOUNDARY SHIFTS EAST...EXPECT COLD ADVECTION MVFR/IFR CATEGORY STRATUS TO CONTINUE TO DEVELOP IN ITS WAKE THIS AFTN INTO THE OVERNIGHT. ALONG/AHEAD OF THE FRONT...WE SHOULD SEE AN INCREASE IN SHRA/TSRA THIS AFTN THAT WOULD RESULT IN OCNL MVFR/IFR VSBY/CIGS. THE STRATUS WILL MOVE OUT FROM WEST TO EAST LATE TONIGHT INTO EARLY TUESDAY AS MUCH DRIER AIR MOVES IN AND BRINGS VFR CONDITIONS TO THE ENTIRE AREA LATER IN THE DAY. /EC/ && .PREV DISCUSSION... /ISSUED 832 AM CDT MON MAY 2 2016/ UPDATE... CONVECTIVE TRENDS ARE DOWNWARD EARLY THIS MORNING AND HAVE CUT BACK ON POPS FOR TODAY. STILL EXPECT SHOWERS/TSTMS TO REDEVELOP LATER THIS AFTERNOON PER VARIOUS HIGH-RES GUIDANCE AND HAVE KEPT HIGHER POPS FOR MAINLY ALONG/SE OF THE NATCHEZ TRACE CORRIDOR. IN TERMS OF SEVERE WEATHER...FIRST LOOK AT THE MORNING RAOBS REVEALS FAIRLY STEEP LAPSE RATES AND FORECAST DEEP LAYER FLOW THIS AFTERNOON COMBINED WITH MODEST MOISTURE CONVERGENCE WOULD BE SUPPORTIVE OF MULTICELL TSTMS/LINE SEGMENTS WITH SOME STRONG/MARGINALLY SEVERE INTENSITIES AND LOCALLY HEAVY RAINFALL. VEERED AND RELATIVELY WEAK 0-1KM SHEAR VECTORS SHOULD GENERALLY BE UNSUPPORTIVE OF ANY TORNADO ACTIVITY WITH MAIN EMPHASIS FOR HAIL/DAMAGING WIND GUSTS. FOR THE HWO GRAPHIC...WILL SHIFT THE THREAT AREA A LITTLE TO THE EAST TO ACCOUNT FOR CURRENT SCENARIO AND EXPECT REDEVELOPMENT LATER TODAY. /EC/ PREV DISCUSSION... /ISSUED 522 AM CDT MON MAY 2 2016/ SHORT TERM...CHALLENGING FOR TODAY...WILL THE BOUNDARY MOVE EAST. THERE HAS NOT BEEN MUCH FORWARD PROGRESS OVERNIGHT AND THE MODELS ARE NOT IN GOOD AGREEMENT ON THE MOVEMENT OR THE AMOUNT OF RAIN THROUGH TUESDAY AND POSSIBLY EARLY WEDNESDAY. TRIED TO BLEND THE NAM AND THE HI-RES FOR TODAY AND GO WITH THE GFS/EURO FOR TOMORROW...BASICALLY PUSHING THE BOUNDARY AND RAIN EAST OF THE AREA. FOR TODAY...SHOWERS AND THUNDERSTORMS WERE REDEVELOPING TO THE WEST. MODELS SHOW GOOD LAPSE RATES FROM EAST TEXAS TO WEST MISSISSIPPI...SUPPORTED BY AREA SOUNDINGS. EXPECTING ELEVATED STORMS TO PRODUCE SOME HAIL AND WIND. THERE WAS WEAK CAP IN PLACE ON THE JAN SOUNDING AND STORMS HAVE STRUGGLED TO MAINTAIN ONCE THEY MOVE EAST. HOWEVER...STORMS FIRING ON THE BOUNDARY...WHICH WAS NEAR THE MS RIVER...WILL INTENSIFY QUICKLY. MOVEMENT WAS VERY SLOWLY...SO HEAVY RAIN AND LOCALIZED FLOODING MAY BECOME AN ISSUE. WPC HAS A RISK OF EXCESSIVE RAINFALL TODAY...SO ADDED A LIMITED RISK AREA FOR SEVERE AND HEAVY RAIN...GENERALLY ALONG AND WEST OF INTERSTATE 55 TO THE HWO TODAY. RIGHT NOW IT SEEMS LIKE STORMS WILL BE BETTER OVER NORTHEAST LOUISIANA AND MAYBE SOUTHEAST ARKANSAS FOR THE NEXT HOUR OR TWO. THERE WERE SOME BREAKS IN THE CLOUDS...SO ONCE THE SUN COMES UP...MORE STORMS MAY FIRE AND HOLD TOGETHER THROUGH THE MORNING. THINKING THE BOUNDARY WILL BE SLOWER...SHIFTED THE BEST POPS ALONG AND WEST OF I-55 FOR TODAY. WENT WITH MOS POPS AND TEMPS FOR THE REST OF THE FORECAST PERIOD...WITH RAIN ENDING TUESDAY AFTERNOON. LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)... MODELS AND THEIR ENSEMBLES GENERALLY AGREE WITH THE UPPER PATTERN FOR THE PERIOD. A MID-UPPER CLOSED LOW WILL SPIN ABOUT IN AN UPPER TROUGH OVER THE EASTERN US...WHILE AN MID-UPPER RIDGE WILL BE PREVALENT IN THE PLAINS. THIS WILL PUT THE REGION IN NORTHWEST FLOW ALOFT. A BROAD MID-UPPER CLOSED LOW OVER THE ROCKIES WILL PUSH EASTWARD. IN RESPONSE AS WE PUSH INTO THE WEEKEND THE MID-UPPER RIDGE AXIS WILL PUSH INTO THE MS VALLEY OVER THE WEEKEND. THIS WILL PROVIDE A PERIOD OF DRY WEATHER FOR THE CWA FOR THE PERIOD. CLOUDS WILL INCREASE ACROSS THE REGION ON SUNDAY AHEAD OF OUR NEXT SYSTEM FOR NEXT WEEK. COOL NIGHTS AND MILD DAYS WILL BE EXPECTED. LOWS WILL BE MAINLY IN THE 50S BEFORE WARMING INTO THE LOWER 60S OVER THE WEEKEND. HIGHS WILL BE IN THE 70S BEFORE WARMING INTO THE LOWER 80S OVER THE WEEKEND. OUR NEXT CHANCE OF RAIN WILL BE FOR THE FOLLOWING WEEK AS THE CLOSED LOW TO THE WEST OPENS UP AND GETS SETTLED INTO THE CENTRAL PLAINS. IT WILL SEND A SERIES OF IMPULSES ACROSS THE REGION FOR MORE RAIN CHANCES./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 58 76 53 / 60 40 26 11 MERIDIAN 74 62 77 49 / 60 52 32 13 VICKSBURG 75 57 76 51 / 60 38 14 9 HATTIESBURG 79 65 81 56 / 60 50 33 14 NATCHEZ 73 59 75 52 / 60 40 20 6 GREENVILLE 70 55 74 51 / 60 17 11 9 GREENWOOD 71 56 73 51 / 60 26 18 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 2, 2:20 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT MON MAY 2 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>044-047>049-053>055-059>063-031930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 220 PM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ030-031-033-038-039-045-046-050>052-056>058-064>066-072>074- 031930- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 220 PM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON. A FEW STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED DAMAGING WIND GUSTS AND HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL COULD LEAD TO MINOR FLOODING OF ROADS AND LOW-LYING AREAS. FOR TONIGHT AND TUESDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 2, 3:14 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT MON MAY 2 2016 MSZ046-022045- KEMPER MS- 314 PM CDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEMPER COUNTY UNTIL 345 PM CDT... AT 314 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR TAMOLA...OR 8 MILES NORTH OF LAUDERDALE...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KEMPER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3258 8839 3258 8852 3268 8858 3277 8837 TIME...MOT...LOC 2014Z 245DEG 29KT 3264 8848 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:11 PM CDT | Special Weather Statement | JAN | Bolivar | 49 min |
| May 2, 4:26 AM CDT | Special Weather Statement | JAN | Coahoma | 49 min |
| May 2, 6:59 AM CDT | Special Weather Statement | JAN | Bolivar | 46 min |
| May 2, 7:07 AM CDT | Special Weather Statement | JAN | Sunflower | 38 min |
| May 1, 7:39 PM CDT | Special Weather Statement | JAN | Ashley | 36 min |
| May 2, 3:16 AM CDT | Special Weather Statement | JAN | Ashley | 59 min |
| May 2, 6:17 AM CDT | Special Weather Statement | JAN | Ashley | 43 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.